Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Test showed slightly elevated AST and ALT level. Should I be concerned?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I just recieved my Annual Health exam and recieved an AST of only 30 but ALT of 41. They ask that I come in for follow up within 6 weeks. I am not a drinker, I do not smoke. I am female 32, 5'3 130lbs. I have had 3 csections. I am married and live a fairly healthy normal life. What could cause the ALT to be 41? Is this a concern?
Posted Wed, 26 Dec 2012 in X-ray, Lab tests and Scans
Answered by Dr. Grzegorz Stanko 25 minutes later

Thank you for the query.

Such results are almost excellent so there is nothing to worry about. AST and ALT are liver enzymes which get elevated while there is some liver cells destruction. Such slightly above the range result can be caused by spicy foods or some medicines intake. However it can be your individual norm. Having it repeated in a 6 weeks is a very good idea. You will be able to see if it is rising or this was just an incident.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor